MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.Vascular access was via radial approach.A 15mm x 4.00mm wolverine coronary cutting balloon was selected for use.During preparation, it was noted that shaft broke at the rx lumen only a couple of inches after fully inserted into the co-pilot hemostasis valve.The device was removed with the guide and retrieved without issue.The procedure was completed with another of same device.No adverse events were recorded and no harm came to the patient.
 
Event or Problem Description
It was reported that a shaft break occurred.Vascular access was via radial approach.A 15mmx4.00mm wolverine coronary cutting balloon was selected for use.During preparation, it was noted that shaft broke at the rx lumen only a couple of inches after fully inserted into the co-pilot hemostasis valve.The device was removed with the guide and retrieved without issue.The procedure was completed with another of same device.No adverse events were recorded and no harm came to the patient.It was further reported that this event was reported via medwatch 2301650000-2021-8003.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon wings were found to be in a deflated state.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination was completed on the shaft of the device.A hypotube break was identified at 34.2cm distally from the strain relief.Multiple hypotube kinks were also noted on the device.No other issues were noted with the device.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11365562
Report Number2134265-2021-01764
Device Sequence Number16405621
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0026417127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/23/2021
03/18/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/12/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight78